MAUDE Adverse Event Report: MEDTRONIC EATONTOWN GRAFTON DBM; BONE GRAFTING MATERIAL, HUMAN SOURCE

MEDTRONIC EATONTOWN GRAFTON DBM; BONE GRAFTING MATERIAL, HUMAN SOURCE
Catalog Number T42308INT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Herpes (1898)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical review: per hcp review, "such a transmission from reported tissues, as processed and handled by manufacturer is impossible." manufacturing assessment review: the non-conformance database was reviewed and there were no non-conformances found for serial# (b)(4), part# t42308int related t o the complaint.Also, manufacturing records were reviewed (reacting router, core packaging router)for the grafton matrix plug batch (b)(4), product code t42308-ifp and no deviations were found.The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown if the device contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient underwent dental surgery in which the bone graft was used.It was reported that post-operatively, the patient complained of having herpes 1 and 2 virus.The surgeon is unsure if the cause of the disease is the graft.
 
Event or Problem Description
Reportedly, patient was tested (b)(6).No revision surgery has been planned at this time.
 
Additional Manufacturer Narrative
Final hcp review: the files have been reviewed and approved.Per hcp's conclusion, any adverse reportable event could not have been caused by tissues from this donor as recovered and processed by the agencies listed in the paperwork.Further, provided all of our processing paperwork is in order with no deviations, any reported adverse event would not have been caused by tissues from this donor as received, processed, stored and distributed by manufacturer.Donor review results: no other complaints or reports of infection involving organs/tissues recovered from this donor observed.Recovery of the subject donor tissue was performed using a method appropriate to controll contamination.There were no deviations from established procedures that may have increased the risk of contamination/cross contamination.All supplies and reagents used during the recovery were in compliance with 21 cfr 1271.210.The recovery was performed within the established time and temperature limits for recovery.If information is provided in the future, a supplemental report will be issued.

Brand Name
GRAFTON DBM
Common Device Name
BONE GRAFTING MATERIAL, HUMAN SOURCE
Manufacturer (Section D)
MEDTRONIC EATONTOWN
201 industrial way west
eatontown NJ 07724
MDR Report Key7240885
Report Number2246640-2018-00001
Device Sequence Number11018588
Product Code NUN
UDI-Device Identifier00643169134539
UDI-Public00643169134539
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051188
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Catalogue NumberT42308INT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date03/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR